Alert archive / Tennessee / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 62, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at May 30, 2015, 5:49 PM CDT for Robertson County, Tennessee. It was in force for 13 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 30, 2015, 5:49 PM CDT (22:49 UTC)
- Expired
- May 30, 2015, 6:02 PM CDT
- In force
- 13 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Robertson County, TN
The radar
The Nashville radar (KOHX), 35 km from the middle of the area, began a volume at 22:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.8 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3293 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
192
WUUS54 KOHX 302249
SVROHX
TNC147-302315-
/O.NEW.KOHX.SV.W.0062.150530T2249Z-150530T2315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
549 PM CDT SAT MAY 30 2015
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN ROBERTSON COUNTY IN MIDDLE TENNESSEE...
* UNTIL 615 PM CDT
* AT 547 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
SPRINGFIELD...AND MOVING NORTHEAST AT 55 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
CROSS PLAINS AROUND 555 PM CDT.
OTHER LOCATIONS IN THE WARNING INCLUDE ORLINDA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 3664 8656 3663 8656 3640 8675 3639 8677
3638 8679 3647 8696 3665 8683 3666 8659
TIME...MOT...LOC 2250Z 212DEG 47KT 3651 8680
HAIL...1.00IN
WIND...60MPH
$$
ROSE1 follow-up statement
999
WWUS54 KOHX 302302
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
602 PM CDT SAT MAY 30 2015
TNC147-302313-
/O.CAN.KOHX.SV.W.0062.000000T0000Z-150530T2315Z/
ROBERTSON TN-
602 PM CDT SAT MAY 30 2015
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN ROBERTSON COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
LAT...LON 3664 8656 3663 8656 3640 8675 3639 8677
3638 8679 3647 8696 3665 8683 3666 8659
TIME...MOT...LOC 2303Z 212DEG 47KT 3665 8669
$$
ROSEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 3:21 PM CDT, 2 hours 28 minutes earlier.
Area forecast discussion, May 30, 3:21 PM CDT, 2 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 321 PM CDT SAT MAY 30 2015 .DISCUSSION... SCATTERED SHOWERS AND A FEW THUNDERSTORMS HAVE PLAGUED MUCH OF MIDDLE TENNESSEE TODAY AND WILL CONTINUE TO DO SO THROUGH THIS EVENING AND INTO MUCH OF NEXT WEEK. HOWEVER FOR TONIGHT...FIRST ROUND OF STORMS HAVE WEAKENED SIGNIFICANTLY AS THEY HAVE PROGRESSED EAST. THE SECOND ROUND OF STORMS WILL BE SOMETHING TO KEEP AN EYE ON AS THEY PUSH EAST OF THE TENNESSEE RIVER HERE WITHIN THE NEXT HOUR. GUSTY WINDS WILL BE THE MAIN THREAT FOR THIS EVENING ALONG WITH BRIEF HEAVY RAINFALL. THINK MUCH OF THE CONVECTION WILL DIE OFF SHORTLY AFTER SUNSET GIVING WAY TO A WARM AND MUGGY NIGHT ACROSS MIDDLE TENNESSEE WITH LOWS GENERALLY FALLING INTO THE MID 60S. SAME STORY DIFFERENT DAY ON SUNDAY WITH THE FOCUS FOR CONVECTION BEING CENTERED OVER MUCH OF THE FORECAST AREA...ESPECIALLY ACROSS AREAS EAST OF INTERSTATE 65. PREVIOUSLY...SHORT RANGE MODELS WERE ADVERTISING SOME MUCH DRIER AIR WORKING IN FROM THE WEST FOR SUNDAY...BUT WITH THE UPPER LOW/DISTURBANCE ESSENTIALLY CUTTING OFF FROM THE MAIN UPPER TROUGH...THINK IT WILL BE VERY DIFFICULT TO GET RID OF THIS UPPER LEVEL FEATURE ANY TIME SOON. AS A RESULT...CHANCES FOR SHOWERS AND THUNDERSTORMS WERE KEPT IN THE FORECAST FOR MUCH OF SUNDAY AND THE BEGINNING OF THE WORK WEEK WITH THE BEST CHANCES ACROSS THE FAR EAST. HIGHS IN THE LOW 80S AND LOWS IN THE MID 60S CAN BE EXPECTED. WEDNESDAY THROUGH FRIDAY...CLOSED UPPER LOW LOSES SOME OF ITS PUNCH SO A PATTERN OF DIURNALLY DRIVEN CONVECTION IS EXPECTED FOR MIDDLE TENNESSEE DURING THIS TIME FRAME. HIGHS IN THE 80S AND LOWS IN THE 60S LOOK REASONABLE. BY NEXT WEEKEND...THE CLOSED LOW/DISTURBANCE FINALLY KICKS EAST ALLOWING A LITTLE BIT OF DRYING TO OCCUR BEFORE NORTHWEST FLOW BRINGS IN THE NEXT CHANCES FOR STORMS BY SUNDAY. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 66 82 63 81 / 60 50 40 20 CLARKSVILLE 64 74 58 76 / 50 20 20 10 CROSSVILLE 65 79 62 77 / 50 70 50 50 COLUMBIA 65 81 62 81 / 60 60 40 30 LAWRENCEBURG 65 80 62 80 / 60 70 40 30 WAVERLY 65 77 60 78 / 50 40 20 10 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && HURLEY
Hazardous weather outlook, May 30, 4:07 PM CDT, 1 hour 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 407 PM CDT SAT MAY 30 2015 TNZ005>011-023>034-056>066-075-077>080-093>095-312115- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON- HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH- JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON- MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD- COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES- 407 PM CDT SAT MAY 30 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TONIGHT. A FEW STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS EVENING WITH GUSTY TO DAMAGING WINDS...AND BRIEF VERY HEAVY RAIN BEING THE MAIN HAZARDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. ISOLATED STRONG TO SEVERE STORMS WILL BE POSSIBLE AGAIN SUNDAY WITH POTENTIALLY STRONG TO DAMAGING WINDS...ESPECIALLY EAST AND SOUTH OF NASHVILLE. .SPOTTER CALL TO ACTION STATEMENT... EVEN THOUGH ANY SEVERE THUNDERSTORMS ARE EXPECTED TO BE BRIEF AND ISOLATED...SPOTTERS ARE ENCOURAGED TO CLOSELY MONITOR WEATHER CONDITIONS AND BE PREPARED TO REPORT SEVERE WEATHER. HURLEY
In the hours before
Special weather statement, May 30, 4:18 PM CDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
418 PM CDT SAT MAY 30 2015
TNZ005-302145-
STEWART-
418 PM CDT SAT MAY 30 2015
...SIGNIFICANT WEATHER ADVISORY FOR STEWART COUNTY...
AT 415 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR TENNESSEE RIDGE...MOVING NORTHEAST AT 35
MPH.
SOME LOCATIONS IN THE PATH INCLUDE DOVER...INDIAN MOUND AND BIG ROCK.
WINDS AROUND 45 MPH ARE EXPECTED WITH THIS STORM.
LAT...LON 3642 8760 3633 8779 3633 8785 3640 8795
3664 8774 3664 8764
ALSpecial weather statement, May 30, 4:42 PM CDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
442 PM CDT SAT MAY 30 2015
TNZ026-027-059-302215-
CHEATHAM-DAVIDSON-WILLIAMSON-
442 PM CDT SAT MAY 30 2015
...SIGNIFICANT WEATHER ADVISORY FOR CHEATHAM...DAVIDSON AND
WILLIAMSON COUNTIES...
AT 439 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR FAIRVIEW...MOVING NORTHEAST AT 20 MPH.
SOME LOCATIONS IN THE PATH INCLUDE LEIPERS FORK...NATCHEZ TRACE AT
HIGHWAY 96...BELLEVUE...FOREST HILLS AND BELLE MEADE.
PENNY SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS
STORM. HEAVY RAIN IS ALSO EXPECTED WITH THIS STORM.
LAT...LON 3606 8676 3578 8700 3580 8707 3586 8719
3617 8700
ROSESpecial weather statement, May 30, 5:09 PM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
509 PM CDT SAT MAY 30 2015
TNZ026-027-302245-
CHEATHAM-DAVIDSON-
509 PM CDT SAT MAY 30 2015
...SIGNIFICANT WEATHER ADVISORY FOR CHEATHAM AND DAVIDSON COUNTIES...
AT 507 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR BELLEVUE...MOVING NORTHEAST AT 30 MPH.
SOME LOCATIONS IN THE PATH INCLUDE BELLEVUE...PEGRAM...FOREST
HILLS...BELLE MEADE...BELLS BEND...BERRY HILL...NASHVILLE...BEAMAN
PARK...WHITES CREEK...JOELTON AND MADISON.
HALF INCH SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS
STORM. HEAVY RAIN IS ALSO EXPECTED WITH THIS STORM.
LAT...LON 3627 8664 3626 8664 3625 8662 3604 8683
3605 8692 3601 8699 3606 8709 3639 8691
ROSESpecial weather statement, May 30, 5:23 PM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
523 PM CDT SAT MAY 30 2015
TNZ006>008-026-027-059-302300-
CHEATHAM-DAVIDSON-MONTGOMERY-ROBERTSON-SUMNER-WILLIAMSON-
523 PM CDT SAT MAY 30 2015
...SIGNIFICANT WEATHER ADVISORY FOR CHEATHAM...DAVIDSON...
MONTGOMERY...ROBERTSON...SUMNER AND WILLIAMSON COUNTIES...
AT 521 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM CLARKSVILLE TO 10
MILES NORTH OF ASHLAND CITY TO PEGRAM...MOVING NORTHEAST AT 40 MPH.
SOME LOCATIONS IN THE PATH INCLUDE CLARKSVILLE...PEGRAM...ASHLAND
CITY...PLEASANT VIEW...ADAMS...CEDAR HILL...BEAMAN PARK...WHITES
CREEK...JOELTON...SPRINGFIELD...GREENBRIER AND RIDGETOP.
HALF INCH SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THESE
STORMS. HEAVY RAIN IS ALSO EXPECTED WITH THESE STORMS.
LAT...LON 3638 8671 3601 8708 3636 8714 3664 8746
3665 8745 3665 8675
ROSELocal storm report, May 30, 5:31 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
531 PM CDT SAT MAY 30 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM TSTM WND DMG 7 NNW CENTERVILLE 35.89N 87.50W
05/30/2015 HICKMAN TN PUBLIC
TREES DOWN OVER HIGHWAY 48N IN NUNNELLY.
&&
EVENT NUMBER OHX1500526
HURLEYSpecial weather statement, May 30, 5:33 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 533 PM CDT SAT MAY 30 2015 TNZ027-028-059-062-302300- DAVIDSON-RUTHERFORD-WILLIAMSON-WILSON- 533 PM CDT SAT MAY 30 2015 ...SIGNIFICANT WEATHER ADVISORY FOR DAVIDSON...RUTHERFORD... WILLIAMSON AND WILSON COUNTIES... AT 531 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR NOLENSVILLE...MOVING NORTHEAST AT 30 MPH. SOME LOCATIONS IN THE PATH INCLUDE TRIUNE...NOLENSVILLE...LA VERGNE...SMYRNA...PERCY PRIEST LAKE...GLADEVILLE...RURAL HILL AND BELINDA CITY. WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. LAT...LON 3626 8652 3616 8627 3578 8653 3586 8673 ROSE
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 11:58 AM CDT | Special Weather Statement | OHX | Williamson | 32 min |
| May 30, 12:26 PM CDT | Special Weather Statement | OHX | Davidson | 34 min |
| May 30, 3:43 PM CDT | Special Weather Statement | OHX | Perry | 32 min |
| May 30, 4:03 PM CDT | Severe Thunderstorm Warning | OHX | Hickman, Humphreys, Perry | 27 min |
| May 30, 4:18 PM CDT | Special Weather Statement | OHX | Stewart | 27 min |
| May 30, 4:27 PM CDT | Severe Thunderstorm Warning | OHX | Dickson, Hickman, Humphreys | 33 min |
| May 30, 4:42 PM CDT | Special Weather Statement | OHX | Williamson | 33 min |
| May 30, 4:56 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Dickson, Montgomery, Robertson | 34 min |
| May 30, 5:09 PM CDT | Special Weather Statement | OHX | Davidson | 36 min |
| May 30, 5:11 PM CDT | Severe Thunderstorm Warning | OHX | Montgomery, Robertson | 19 min |
| May 30, 5:23 PM CDT | Special Weather Statement | OHX | Cheatham, Robertson | 37 min |
| May 30, 5:33 PM CDT | Special Weather Statement | OHX | Wilson | 27 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.